CSN Login
Members Online: 1

You are here

lenvatinib

tamaven01's picture
tamaven01
Posts: 21
Joined: Feb 2016

I continue to fight my fight with 4th stage kidney cancer plus initially extensive bone mets.  I have never had a comprised kidney function, or had an actual kidney tumor.  Only extenstive bones mets that bioposied at kidney cancer which ofcourse if unique. I used Sutent, and an immunatherapy over the course of the first year and half and all I got was more slow growing bone mets and more morphine use the pain increased but still a good quality of life on disability, doing light travel and carrying on fairly ususally (so few side effects from either althought they didn't work either).   Finally we tried cabometyx and for my particular cancer it  worked abosulute wonders at atatacking and healing my bonemetastasis throughout my body (over the course of nearly 8 months with full activity from me, traveling having a great body weight etc).  It was literally a miracle with all the prayer that had been going up and to this day, vone metastasis hasn't really continued to be a problem.   

With that, about 10 weeks ago I started to feel fairly strong pain again on my left lower back and abdomen near one of the bone met areas that has always bothered me (near the L3).   We did an MRI and discoverd that for the first time the cancer had reinvented itsef in the form of 45 painful soft tissue tumors in my lung, between my lung and abdomen, near my kidney, sternum, etc.  So we quickly ended my treatement on Cabometyx and moved to 18 mg  of Lenvantib with Affinitor and a straight forward look from the doctor that we either try this, try a clinical trial in San Francisco, do nothing.. their hope was clearly waning and we responded in kind with some weeping recognizing we're getting down to it.   

Nonetheless, I agreed to the Lenvatanib / Affinitor combo and dove into the 18 mg.  After 2 weeks of weathering it (and I should of called sooner!! to say how bad the side effects as it related to not wanting to eat or drink anything) but I just thought well suck and see what we get.  What I got was a 15 pound weight drop and in the hospital getting bags of water from being malnourished.   We then dropped me to 14 mg,  a few days the whole thing happened again, I stopped taking it after several days and tried every other day etc but still couldn't eat or drink... just zero desire not really nausea (I take ondansatron melts - the only way to go in my opinion!  get some if you've got the insurance!!) So now I've dropped to about 110 pounds and am absolutley emaciated.  10 weeks early I was lightly bouncing a volleyball back and forth outside with the neighbor girl nwith full body strength.  

We have now dropped to 8 mg a day, no Affinitor at all and boom my pain has all dropped to a third, I can eat about 2000 a calories a day which won't gain me any weight.  I'm 5'6 112 pounds today.  I can walk around the house but get very winded, I can walk half the stairs with a little rest and working at finding things to eat, trying not to get bed sores from sitting in my chair watching TV and reading etc.  and counting my fluid ounces of water ( if you need loads of water I have discoverd flavored Mio Vitamins to add to the water that has full electrolytes with no sugar or other things like "fruit" just flavor drops.  It's changed my life for being ok drink 80 fl oz a day which is my goal.  2000 calories and 80fl oz.  

The doctors are again blown away that it looks like we've hit again with a systemic treatment that while I'm tiny and a science project of trying to find things that appeal to me, my appetite has come back, pain down and I've returned to online volunteering, writing my blog etc.  

My encouragement is keep living as every month they are discovering new drugs.. hang in there.  Just because one drug doesn't suit your unique cancer, doesn't mean the next won't be your winner!  Every drug I just become a master of managing those side effects which are NEVER as severe as all the packaging, so don't waste your time dreaming up all the side effects that are coming your way.  I have a full head of shoulder length blond hair, I never got hand and foot syndrome, and all that.  I use at home warm coffee enemas once a week for constipation from the morphine.. and have figured all that.  You have the ability to figure things out.  I've stopped beating myself up that I have "insomonia" and worrying about oh I need Ambien and Tylenol PM and all this.  I sleep when I'm tired, in little blocks all day.  I'm not really expending much energy, needing 8 hours solid is what normal activity people need.  I need naps after meals to digest things.  I have my best writing sessions from 2am to 4am everyday.  Be gentle with yourself.  Striving to behave "normally" may not make any sense.  So pay attention to your body and listen to what it wants. 

If anyone knows anyone on Lenvatanib I'd love to swap stories, I've made a science of dealing with these side effects and may be able to help or maybe they've done the same. 

I hope this post is helpful for some you and pray for all of us to be as productive as possible with each day, fully loving and being loved.

God bless you.  Tami 

 

 

 

 

MelBlessed's picture
MelBlessed
Posts: 71
Joined: Aug 2017

what you are going through. Loving thoughts and prayers for you. Peace be with you.

Bellweather
Posts: 100
Joined: Jun 2013

Thank you for sharing Tami, you are a special lady with an attitude that I strive to gain myself.  

Canadian Sandy's picture
Canadian Sandy
Posts: 544
Joined: Jul 2016

I love your attitude!

Subscribe to Comments for "lenvatinib"